Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 2, NWS Medford, OR

July 3, 2018Siskiyou County, California

NWS Medford, OR issued this red flag warning at Jul 3, 2018, 12:29 PM PDT for Siskiyou County, California. It took effect at Jul 4, 2018, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2018, 12:29 PM PDT (19:29 UTC)
In effect from
Jul 4, 2018, 2:00 PM PDT
Expired
Jul 4, 2018, 8:00 PM PDT
In force
6 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2018-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2018-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

088 
WWUS86 KMFR 031929
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
1229 PM PDT Tue Jul 3 2018

CAZ281-041315-
/O.NEW.KMFR.FW.W.0002.180704T2100Z-180705T0300Z/
/O.NEW.KMFR.FW.A.0001.180705T2000Z-180706T0300Z/
Central Siskiyou County Including Shasta Valley-
1229 PM PDT Tue Jul 3 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR
STRONG GUSTY WIND WITH LOW HUMIDITY FOR FIRE WEATHER ZONE 281...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR STRONG GUSTY WIND WITH LOW HUMIDITY FOR FIRE
WEATHER ZONE 281...

The National Weather Service in Medford has issued a Red Flag
Warning, which is in effect from 2 PM to 8 PM PDT Wednesday. a
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Thursday afternoon through Thursday evening. 

* Impacts...A combination of strong winds and low humidity will
  create extreme fire growth potential.

* Affected area: In California...The Shasta Valley portion of Fire
  Weather Zone 281 to include Weed and Grenada. 

* Counties affected:...Central Siskiyou County.

* Wind...South 20 to 30 mph with gusts to 45 mph Wednesday and
  Thursday afternoon.

* Humidity...12 to 16 percent Wednesday and Thursday afternoon.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/map/?wfo=mfr 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create 
extreme fire growth potential.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

ORZ624-041315-
/O.NEW.KMFR.FW.A.0001.180705T2000Z-180706T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
1229 PM PDT Tue Jul 3 2018

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR STRONG GUSTY WIND WITH LOW HUMIDITY FOR FIRE
WEATHER ZONE 624...

The National Weather Service in Medford has issued a Fire Weather
Watch, which is in effect from Thursday afternoon through
Thursday evening. 

* Impacts: There is potential for a combination of strong winds 
  and low humidity that would support extreme fire growth.

* Affected area: In Oregon...Fire weather zone 624 to include
  Klamath Falls and Lakeview.

* Counties affected: Southern and eastern Klamath and Western 
  Lake Counties.

* Wind...South to southwest 15 to 20 mph with gusts to 30 mph.

* Humidity...10 to 15 percent.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/map/?wfo=mfr 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

CAZ285-041315-
/O.NEW.KMFR.FW.A.0001.180705T2000Z-180706T0300Z/
Modoc County Except for the Surprise Valley-
1229 PM PDT Tue Jul 3 2018

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR STRONG GUSTY WIND WITH LOW HUMIDITY FOR FIRE
WEATHER ZONE 285...

The National Weather Service in Medford has issued a Fire Weather
Watch, which is in effect from Thursday afternoon through
Thursday evening. 

* Impacts...There is potential for a combination of strong winds 
  and low humidity that would support extreme fire growth.

* Affected area: In California...Eastern two thirds of Fire
  Weather Zone 285 to include Alturas.

* Counties affected: Modoc.

* Wind...South to southwest 15 to 20 mph with gusts to 30 mph.

* Humidity...10 to 13 percent.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/map/?wfo=mfr 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


Visit us at www.weather.gov/medford
3 follow-up statements
947 
WWUS86 KMFR 041219
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
519 AM PDT Wed Jul 4 2018

CAZ281-042200-
/O.CON.KMFR.FW.W.0002.180704T2100Z-180705T0300Z/
/O.CON.KMFR.FW.A.0001.180705T2000Z-180706T0300Z/
Central Siskiyou County Including Shasta Valley-
519 AM PDT Wed Jul 4 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR STRONG GUSTY WIND WITH LOW HUMIDITY FOR
FIRE WEATHER ZONE 281...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR STRONG GUSTY WIND WITH LOW HUMIDITY
FOR FIRE WEATHER ZONE 281...

* Impacts...A combination of strong winds and low humidity will
create extreme fire growth potential.

* Affected area: 
  In Northern CA...Shasta valley of Fire Weather Zone 281.

* Counties affected:...Central Siskiyou County.

* Wind...South 20 to 30 mph with gusts to 45 mph this afternoon  
  and again Thursday afternoon.

* Humidity...12 to 16 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create
extreme fire growth potential.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$

ORZ624-042200-
/O.CON.KMFR.FW.A.0001.180705T2000Z-180706T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
519 AM PDT Wed Jul 4 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR STRONG GUSTY WIND WITH LOW HUMIDITY
FOR FIRE WEATHER ZONE 624...

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area: 
  In South Central OR...the Klamath Basin, the Goose Lake Basin and
  the eastern part of the Fremont-Winema National Forest in Fire 
  Weather Zone 624.

* Counties affected: 
  In South Central OR...Klamath...Lake.

* Wind...South to southwest 15 to 20 mph with gusts to 30 mph.

* Humidity...10 to 15 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$

CAZ285-042200-
/O.CON.KMFR.FW.A.0001.180705T2000Z-180706T0300Z/
Modoc County Except for the Surprise Valley-
519 AM PDT Wed Jul 4 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR STRONG GUSTY WIND WITH LOW HUMIDITY
FOR FIRE WEATHER ZONE 285...

* Impacts...There is potential for a combination of strong winds
and low humidity that would support extreme fire growth.

* Affected area: 
  In Northern CA...part of Modoc County from the Blue Mountain,
  Canby and Adin eastward in Fire Weather Zone 285.

* Counties affected: 
  In Northern CA...Modoc.

* Wind...South to southwest 15 to 20 mph with gusts to 30 mph.

* Humidity...10 to 13 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$


Visit us at www.weather.gov/Medford
479 
WWUS86 KMFR 042124
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
224 PM PDT Wed Jul 4 2018


CAZ281-050930-
/O.UPG.KMFR.FW.A.0001.180705T2000Z-180706T0300Z/
/O.NEW.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/
/O.CON.KMFR.FW.W.0002.000000T0000Z-180705T0300Z/
Central Siskiyou County Including Shasta Valley-
224 PM PDT Wed Jul 4 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 281...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY FOR
STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 281...

The National Weather Service in Medford has issued a Red Flag
Warning...which is in effect from 1 PM to 8 PM PDT Thursday. The
Fire Weather Watch is no longer in effect.

* Impacts...A combination of strong winds and low humidity with
  high fire danger will create extreme fire growth potential.

* Affected area: 
  In Northern CA...Shasta valley of Fire Weather Zone 281.

* Counties affected:...Central Siskiyou County.

* Wind...South 20 to 30 mph with gusts to 45 mph this afternoon
and again Thursday afternoon.

* Humidity...10 to 16 percent.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create
extreme fire growth potential.

&&

$$

ORZ624-050930-
/O.UPG.KMFR.FW.A.0001.180705T2000Z-180706T0300Z/
/O.NEW.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
224 PM PDT Wed Jul 4 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY FOR
STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 624...

The National Weather Service in Medford has issued a Red Flag
Warning...which is in effect from 1 PM to 8 PM PDT Thursday. The
Fire Weather Watch is no longer in effect.

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area: 
 In South Central OR...The Klamath Basin, the Goose Lake Basin and
 the eastern part of the Fremont-Winema National Forest in Fire 
 Weather Zone 624.

* Counties affected: 
  In South Central OR...Klamath...Lake.

* Wind...South to southwest 15 to 20 mph with gusts to 30 mph.

* Humidity...10 to 15 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create
extreme fire growth potential.

&&

$$

CAZ285-050930-
/O.UPG.KMFR.FW.A.0001.180705T2000Z-180706T0300Z/
/O.NEW.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/
Modoc County Except for the Surprise Valley-
224 PM PDT Wed Jul 4 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT THURSDAY FOR
STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE 285...

The National Weather Service in Medford has issued a Red Flag
Warning...which is in effect from 1 PM to 8 PM PDT Thursday. The
Fire Weather Watch is no longer in effect.

* Impacts...Strong, gusty wind with low relative humidity and high fire
  danger will likely contribute to a significant spread of new and
  existing fires.

* Affected area: 
  In Northern CA...Part of Modoc County from the Blue Mountain,
  Canby and Adin eastward in Fire Weather Zone 285.

* Counties affected: 
  In Northern CA...Modoc.

* Wind...South to southwest 15 to 20 mph with gusts to 30 mph.

* Humidity...10 to 13 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

* Impacts:  Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create
extreme fire growth potential.

&&

$$


Visit us at www.weather.gov/Medford
733 
WWUS86 KMFR 050315
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
815 PM PDT Wed Jul 4 2018


CAZ281-051515-
/O.EXP.KMFR.FW.W.0002.000000T0000Z-180705T0300Z/
/O.CON.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/
Central Siskiyou County Including Shasta Valley-
815 PM PDT Wed Jul 4 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT
THURSDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE
281...

* Impacts...A combination of strong wind and low relative humidity
  with high fire danger will create the potential for extreme fire
  growth potential.

* Affected area: 
  In Northern CA...The Shasta Valley in Fire Weather Zone 281,
  including Weed, Gazelle, Grenada, and Montague.

* Counties affected:...Central Siskiyou County.

* Wind...South 20 to 30 mph with gusts to 45 mph this afternoon
  and again Thursday afternoon.

* Humidity...9 to 16 percent.

* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create
extreme fire growth potential.

&&

$$

ORZ624-051515-
/O.CON.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
815 PM PDT Wed Jul 4 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT
THURSDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE
624...

* Impacts: Strong, gusty wind with low relative humidity and high
  fire danger will likely contribute to a significant spread of any new
  and existing fires.

* Affected area: 
  In South Central OR...Fire Weather Zone 624.

* Counties affected: 
  In South Central OR...Klamath...Lake.

* Wind...South to southwest 15 to 20 mph with gusts to 30 mph.

* Humidity...10 to 15 percent.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create
extreme fire growth potential.

&&

$$

CAZ285-051515-
/O.CON.KMFR.FW.W.0003.180705T2000Z-180706T0300Z/
Modoc County Except for the Surprise Valley-
815 PM PDT Wed Jul 4 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT
THURSDAY FOR STRONG GUSTY WIND WITH LOW RH FOR FIRE WEATHER ZONE
285...

* Impacts...Strong, gusty wind with low relative humidity and high
fire danger will likely contribute to a significant spread of new
and existing fires.

* Affected area: 
  In Northern CA...Fire Weather Zone 285.

* Counties affected: 
  In Northern CA...Modoc.

* Wind...South to southwest 15 to 20 mph with gusts to 30 mph.

* Humidity...10 to 13 percent.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/map/?wfo=mfr

* Impacts: Strong, gusty wind with low relative humidity and high fire
  danger will likely contribute to a significant spread of new and
  existing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create
extreme fire growth potential.

&&

$$

BTL

Visit us at www.weather.gov/Medford

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 3, 8:51 AM PDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 3, 8:51 AM PDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Medford OR
851 AM PDT Tue Jul 3 2018

.DISCUSSION...The latest visible image shows clear skies over the
entire area. The exception is for some marine stratus over the
outer waters. Even then its expected to gradually move further
away and it should clear out by this afternoon. The forecast is on
track for today, so no changes are needed.

The main concern will be tomorrow and moreso Thursday in terms of
gusty winds in the Shasta Valley and eastside along with low
relative humidities. The combination of these two could result in
critical fire weather conditions. Details on this can be found in
the fire weather discussion below.

The upper trough will start to move inland over northwest
Washington late Friday afternoon. It still is not looking
favorable for thunderstorms east of the Cascades, simply because
it's not going to be unstable enough. The current forecast has a
slight chance of showers, but after a quick look at the model
soundings, there is a dry layer below 700mb, so there's a good
chance any precipitation may not reach the ground. We'll look at
this in more detail today. -Petrucelli

&&

.AVIATION...For the 03/12Z TAFs...VFR will prevail across the area
today.  Gusty north winds are expected again today along the coast
with gusts to 30 kts, especially in the afternoon and evening. For
inland areas will not be as gusty as yesterday but, expect to see
some gusty north winds in the Douglas and Joesphine county areas as
well as over the coastal mountains. Late this evening and tonight,
winds will turn onshore and MVFR/IFR ceilings are expected along the
coast and at KOTH. -CC

&&

.MARINE...Updated 800 AM PDT Tuesday 03 July 2018...High pressure
offshore and a thermal trough at the coast will maintain north gales
and very steep hazardous seas south of Gold Beach through this
evening. The thermal trough will push inland today, allowing winds
to diminish from north to south tonight into Wednesday morning.
Mostly light south winds and relatively calm seas are expected
Thursday into Friday, as offshore low pressure tracks northwest of
the waters. Northerly winds will return this weekend. -BPN/CC

&&

FIRE WEATHER...Updated 500 AM PDT Tuesday, 3 July 2018...The
primary fire weather concerns this week will be continued low
afternoon RH with the addition of gusty winds Wednesday and Thursday
afternoon. A secondary concern will be moderate RH recoveries mainly
on the upper slope and ridges outside of Coos and Douglas counties.

Specifically, winds will be a concern at the Lobster Creek again
this afternoon into this evening. The reason for this is due to the
north to south orientation of Lobster Creek allowing winds to funnel
in, but north winds may not be as strong compared to Monday.

Southerly winds Wednesday through Friday are likely to be moderate
to locally strong and gusty, with a possibility of red flag weather
conditions for wind and RH being met from about the Shasta Valley
eastward. Wind gusts in the 25 to 35 mph range will be possible from
about the Shasta Valley eastward Wednesday and Thursday afternoons
and evenings, possibly lingering into Friday.

The latest guidance continues to show little instability east of the
Cascades Friday afternoon and evening. Models however show there
will be enough moisture for a broken sky east of the Cascades and a
few isolated showers cannot be ruled out east of the Cascades, but
no thunderstorms.

Confidence is strong for a period of hotter temperatures next week
with continued dry conditions. The operational models and the GFS
ensemble members all show a ridge shifting westward into our
forecast area. -FB

&&

.PREV DISCUSSION... /Issued 506 AM PDT Tue Jul 3 2018/

DISCUSSION...As the upper level trough lifts to the northeast,
our forecast area will come under westerly flow today then ridging
Wednesday and Thursday. This will lead to quick warming for inland
area today with more warming Wednesday and Thursday. Valleys to
the west of the Cascades could see high temperatures climbing into
the upper 80s with lower to mid 90s likely on July 4th.

Farther offshore, the low pressure is still on track to drop
inside 140W. As this happens, the area will transition from northwest
flow aloft, to moderate south to southwest flow. This will lead
to gusty southerly winds in the afternoons and evenings beginning
on Independence Day and continuing through Friday, especially east
of the Cascades and in northern California. With this pattern
change, expect cooler conditions to return to the coast,
especially south of Cape Blanco late tonight into Wednesday,
along with the return of the marine layer to that area.

For the Independence Day forecast, the low will be far enough
offshore, and moisture will be lacking for there to be any shower
or thunderstorm concerns. However, we expect Independence Day to
be breezy over most of the western valleys, and downright windy in
the Shasta Valley and other valleys east of the Cascades. Expect
similar conditions on Thursday with gusty afternoon/evening winds
and temperatures very similar to those on Wednesday.

On Friday, models are consistent at trying to move the low to the
north and east with the GFS showing it as an open trough. The GFS
also shows a reasonable amount of mid level moisture from the
700-500mb layer up from the the SF Bay area into NE California,
Lakeview and Burns OR. This bears watching as the GFS also shows a
series of short wave moving across the area. However forecast
atmospheric sounding shows this 700-500 layer to be quite stable.
We tried forced lifting in this layer and the result still shows
little convection potential. There is also one wild card in
Tropical Storm Fabio that could send more moisture up. The
forecast for Friday appears reasonable but bear in mind that the
forecast for Friday could change with the later package if models
start to show more instability.

Confidence is moderate that we will see a few degrees cooling
Friday and Saturday as the trough moves inland over WA and
northern OR. We will likely see a return to hot weather early next
week and the Four Corner high pressure builds. -FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...Small Craft Advisory until 11 AM PDT Wednesday for PZZ356-376.
     Gale Warning until 11 PM PDT this evening for PZZ356-376.
     Small Craft Advisory until 5 AM PDT Wednesday for PZZ350-370.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:29 PM PDTFire Weather WatchMFRModoc, Siskiyou26 hr
Jul 3, 2:14 PM PDTWind AdvisoryMFRSiskiyou33 hr

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.